Advances in Applied Probability

Tail behavior of multivariate Lévy-driven mixed moving average processes and supOU stochastic volatility models

Martin Moser and Robert Stelzer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Multivariate Lévy-driven mixed moving average (MMA) processes of the type Xt = ∬f(A, t - s)Λ(dA, ds) cover a wide range of well known and extensively used processes such as Ornstein-Uhlenbeck processes, superpositions of Ornstein-Uhlenbeck (supOU) processes, (fractionally integrated) continuous-time autoregressive moving average processes, and increments of fractional Lévy processes. In this paper we introduce multivariate MMA processes and give conditions for their existence and regular variation of the stationary distributions. Furthermore, we study the tail behavior of multivariate supOU processes and of a stochastic volatility model, where a positive semidefinite supOU process models the stochastic volatility.

Article information

Source
Adv. in Appl. Probab., Volume 43, Number 4 (2011), 1109-1135.

Dates
First available in Project Euclid: 16 December 2011

Permanent link to this document
https://projecteuclid.org/euclid.aap/1324045701

Digital Object Identifier
doi:10.1239/aap/1324045701

Mathematical Reviews number (MathSciNet)
MR2867948

Zentralblatt MATH identifier
1234.60055

Subjects
Primary: 60G51: Processes with independent increments; Lévy processes 60G70: Extreme value theory; extremal processes
Secondary: 60H07: Stochastic calculus of variations and the Malliavin calculus 60G10: Stationary processes

Keywords
Lévy basis mixed moving average process multivariate regular variation supOU process stochastic volatility model tail behavior

Citation

Moser, Martin; Stelzer, Robert. Tail behavior of multivariate Lévy-driven mixed moving average processes and supOU stochastic volatility models. Adv. in Appl. Probab. 43 (2011), no. 4, 1109--1135. doi:10.1239/aap/1324045701. https://projecteuclid.org/euclid.aap/1324045701


Export citation

References

  • Barndorff-Nielsen, O. E. (2001). Superposition of Ornstein-Uhlenbeck type processes. Theory Prob. Appl. 45, 175–194.
  • Barndorff-Nielsen, O. E. and Shephard, N. (2001). Non-Gaussian Ornstein-Uhlenbeck-based models and some of their uses in financial economics (with discussion). J. R. Statist. Soc. B 63, 167–241.
  • Barndorff-Nielsen, O. E. and Stelzer, R. (2011). Multivariate supOU processes. Ann. Appl. Prob. 21, 140–182.
  • Barndorff-Nielsen, O. E. and Stelzer, R. (2011). The multivariate supOU stochastic volatility model. To appear in Math. Finance.
  • Basrak, B., Davis, R. A. and Mikosch, T. (2002). Regular variation of GARCH processes. Stoch. Process. Appl. 99, 95–115.
  • Bender, C., Lindner, A. and Schicks, M. (2011). Finite variation of fractional Lévy processes. To appear in J. Theoret. Prob.
  • Brockwell, P. J. (2001). Lévy-driven CARMA processes. Ann. Inst. Statist. Math. 53, 113–124.
  • Brockwell, P. J. (2004). Representations of continuous-time ARMA processes. In Stochastic Methods and Their Applications (J. Appl. Prob. Spec. Vol. 41A), eds J. Gani and E. Seneta, Applied Probability Trust, Sheffield, pp. 375–382.
  • Embrechts, P., Klüppelberg, C. and Mikosch, T. (1997). Modelling Extremal Events. For Insurance and Finance. Springer, Berlin.
  • Fasen, V. (2005). Extremes of regularly varying Lévy-driven mixed moving average processes. Adv. Appl. Prob. 37, 993–1014.
  • Fasen, V. (2009). Extremes of Lévy driven mixed MA processes with convolution equivalent distributions. Extremes 12, 265–296.
  • Fasen, V. and Klüppelberg, C. (2007). Extremes of supOU processes. In Stochastic Analysis and Applications (Abel Symp. 2), eds F. Benth et al., Springer, Berlin, pp. 339–359.
  • Griffin, J. E. and Steel, M. F. J. (2010). Bayesian inference with stochastic volatility models using continuous superpositions of non-Gaussian Ornstein-Uhlenbeck processes. Comput. Statist. Data Anal. 54, 2594–2608.
  • Horn, R. A. and Johnson, C. R. (1991). Topics in Matrix Analysis. Cambridge University Press.
  • Hult, H. and Lindskog, F. (2005). Extremal behavior of regularly varying stochastic processes. Stoch. Process. Appl. 115, 249–274.
  • Hult, H. and Lindskog, F. (2006). On regular variation for infinitely divisible random vectors and additive processes. Adv. Appl. Prob. 38, 134–148.
  • Jacobsen, M., Mikosch, T., Rosiński, J. and Samorodnitsky, G. (2009). Inverse problems for regular variation of linear filters, a cancellation property for $\sigma$-finite measures and identification of stable laws. Ann. Appl. Prob. 19, 210–242.
  • Lindskog, F. (2004). Multivariate extremes and regular variation for stochastic processes. Doctoral Thesis, ETH Zurich.
  • Marquardt, T. (2006). Fractional Lévy processes with an application to long memory moving average processes. Bernoulli 12, 1099–1126.
  • Marquardt, T. (2007). Multivariate fractionally integrated CARMA processes. J. Multivariate Anal. 98, 1705–1725.
  • Marquardt, T. and Stelzer, R. (2007). Multivariate CARMA processes. Stoch. Process. Appl. 117, 96–120.
  • Pedersen, J. (2003). The Lévy-Ito decomposition of an independently scattered random measure. MaPhySto Res. Rep. 2, MaPhySto, University of Aarhus. Available at http://www.maphysto.dk/.
  • Pigorsch, C. and Stelzer, R. (2009). A multivariate \textscOrnstein-\textscUhlenbeck type stochastic volatility model. Submitted.
  • Rajput, B. S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Prob. Theory Relat. Fields 82, 451–487.
  • Resnick, S. I. (1986). Point processes, regular variation and weak convergence. Adv. Appl. Prob. 18, 66–138.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes. Springer, New York.
  • Resnick, S. I. (2007). Heavy-Tail Phenomena. Probabilistic and Statistical Modeling. Springer, New York.
  • Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes. Chapman & Hall, New York.
  • Sato, K.-I. (2002). Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press.
  • Surgailis, D., Rosiński, J., Mandrekar, V. and Cambanis, S. (1993). Stable mixed moving averages. Prob. Theory Relat. Fields 97, 543–558.